Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Diagnosed with neurocysticercosis. Cured after taking eption. Should I stop taking it?

User rating for this question
Answered by

Practicing since : 1974
Answered : 125 Questions
Dear Doctor,

I need your kind advice and for following issue of mine.

Following is my shorty summary of treatment.

I belongs to Allahabad, during my study days around 21 year ago I was suffered from seizures and approached to Nuro Specialist in Allahabad.

After Head Xray and EEG Doctor start giving me AED Tageratol 300 mg but Seizure not fully controlled later on he changed the medicine to Phenytal 30 mg - 3 tablets a day.

When again seizure not fully recovered he advice Contrast CT SCAN Brain and reports diagnose me with neurocysticercosis, then Doctor advice me 2 Tab Albendazole for 3 months every morning along with Eption 100 Mg - 3 Tablets in night after 3 months Doctor advice to stop taking Tab Albendazole and keep continue Eption 100 Mg - 3 Tablets in night.

Later on after 3 years [Seizure Free] I shifted to Delhi but Eption 100 mg - 3 Tablets continue taking in night.

Then I have contact to another Nurologist in Delhi, he again advice the CT Scan and reports were normal hence he advised to reduced the Eption gradually by 3 Tablets to 2 Tablets and I continue taking 2 Tablets of Eption 100 mg then after 1 year Tablet reduced to 1 Tablet [Seizure Free].

Later on again after 2 years I shifted to Mumbai due to my service transfer but now I continue the Eption 100 Mg - 1 Tablet every night.

Since I am living seizure free from past 18 years apx and having much active life (Doing Driving 100 Km a day, Swimming, Horse Riding ,Rock Climbing etc, also taking Hard Drinks twice in week ), but still taking Eption 100 Mg - 1 Tablet every night , hence to stop medicine again I contact to Nuro Specialist in Mumbai he gone through my medical history and and advice Test, after according to latest MRI / SCAN reports , which are normal, Doctor me to stop taking Eption 100 MG One Tablet straightaway.

So regarding this I need your suggestion and opinion.

Now almost 10 days passed , since I stopped taking one Tablet of Eption 100 Mg, and feeling comfortable but little bit worrying seizure recurrence and and feeling headche.
Is any chance of recurrence of fits after stoping medicine, why am having slight headache.
Posted Thu, 21 Mar 2013 in Brain and Spine
Answered by Dr. Pratap Sanchetee 12 hours later

I have gone through details provided by you. In normal situation, we stop anti-epilepsy drugs after 2-3 years of seizure free interval. As you have already crossed it long ago. it is correct that you reduce the drug gradually and considering your situation, it is correct that drugs have to be stopped. It has been done now.

Regarding fear of recurrence of seizures, there is no method to forecast except for statistical data. In normal case recurrence do not occur in 75-90% cases after stopping drugs. In your case there is no adverse point for higher chance of recurrence. You have already been seizure free for many years now and there is unlikely of recurrence now.

However, to be on safer side, you should be at guard against it. You should avoid drive, swim and horse riding etc for one year and later on in company of someone who is aware of your condition and helps you in case of emergency. Be cautious but relaxed.

Above answer was peer-reviewed by
Follow-up: Diagnosed with neurocysticercosis. Cured after taking eption. Should I stop taking it? 7 hours later
Thanks Doctor,

Since I was taking Eption 100 MG - 1 Tablet from very long time and and recently stop tanking medicine is there any chance for any other side effects apart seizure.

Also can keep continue taking Hard Drinks because in past I was heavy smoker / Drinker and from last 4 years I quit smoking but drinks still continue with reduce quantity 3 - 4 large twice in a week.
Answered by Dr. Pratap Sanchetee 1 hour later

1 Withdrawal of this tablet after so many years will not result in bad effects. However, psychological dependence on it will have some effect. Nothing more to be done except for be strong in symptoms if they occur like headache, palpitation and anxiety rtc.

2 Large quantity of alcohol are not good as they can cause recurrence of seizures. Thus it is important to stop or (reduce it to one small) particularly when you are in phase of stopping medicines

Above answer was peer-reviewed by
Follow-up: Diagnosed with neurocysticercosis. Cured after taking eption. Should I stop taking it? 3 hours later
Thanks Doctor,

You are correct I am much psychologically depend on it it because of long use of Medicine, some time I have headache , palpitation.

I am much worrying since I stop taking Eption singlt tablet of 100 mg, because I am Regional Marketing Head [West India] for Steel Company and lots of things / responsibility straightly depend on me and I can not bear to absent for a day.

Please advice should I need to take Multivitamins or any other Tablet with reference to my anxiety.
Answered by Dr. Pratap Sanchetee 6 hours later

I share your concern and time will be the only factor to determine outcome.

You can have multivitamin tablet. In case anxiety is severe, consult your doctor to have treatment for it.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor